MAUDE Adverse Event Report: ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL COSTA RICA LTD. PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 142120490
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
The event involved a primary plum y-type blood set, 200 micron filter, clave secondary port, secure lock, 110 inch where they reported that they are experiencing leaking in the administration set at the bottom on the filter.The reported also stated that there have been 2 reported incidents of leaking tubing.The first was identified during the priming of the set and resulted in the loss of a unit of blood.The second was identified by the nurse who inspected the product prior to the nurse spiking the blood bag.It was identified during blood transfusion and resulted in the loss of a unit of blood and a delay in care.The blood was infusing at the rate of 125ml/hr.And the leak was in the filter chamber.They stated that the leaks on both sets occurred in the bottom of the drip chamber at the weld between the clear plastic sidewalls of the drip chamber and the white hard plastic base of the drip chamber.There was no adverse event as a result of this event.
 
Additional Manufacturer Narrative
The device was reported not available for return, however, a lot review should be completed.
 
Additional Manufacturer Narrative
One video was provided for evaluation and it confirmed the complaint of leaking at the bottom on the filter chamber.The probable cause is stick down of the clave on the b port.The cause of the stick down was not provided by the investigator.The device history record was reviewed, no relevant nonconformities observed that would have contributed to this complaint.Corrected information can be found in e3 - initial reporter occupation and h6 - adverse event problem component codes.
 
Additional Manufacturer Narrative
One (1) video provided for evaluation; one (1) video provided, confirms the complaint of leaking at the bottom on the filter chamber.The reported complaint can be confirmed from the video provided.Probable cause is a defective weld/bond on the drip chamber.The device history review (dhr) for lot number 14205107 was reviewed, and no relevant nonconformities were observed that would have contributed to this complaint.

Brand Name
PRIMARY PLUM Y-TYPE BLOOD SET, 200 MICRON FILTER, CLAVE SECONDARY PORT, SECURE L
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL COSTA RICA LTD.
zona franca global
la aurora heredia
CS 
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key22519174
Report Number9615050-2025-00344
Device Sequence Number7951833
Product Code FPA
UDI-Device Identifier10887787006428
UDI-Public(01)10887787006428(17)280101(10)14205107
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K141789
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number142120490
Device Lot Number14205107
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2025
Supplement Date Received by Manufacturer07/21/2025
09/05/2025
Initial Report FDA Received Date07/16/2025
Supplement Report FDA Received Date08/18/2025
10/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BLOOD BAG ¿ MFR UNK.
Patient SexUnknown